Hail, Lowndes
- When
- May 10, 4:57 PM CST
- Where
- Lowndes County, 4 mi NW of Braggs
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.083, -86.867
Golf ball sized hail was reported in the Farmersville community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 2:45 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...RETRANSMIT NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT WED MAY 10 2006 .SHORT TERM... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO TRACK ACROSS CENTRAL ALABAMA THIS AFTERNOON. SEVERAL REPORTS OF DAMAGING WINDS... HAIL...AND FLASH FLOODING HAVE BEEN RECEIVED. TWO LINES OF THUNDERSTORMS EXIST WITH THE SOUTHERN LINE BEING THE MOST IMPRESSIVE ONE. BELIEVE THIS SOUTHERN LINE IS STEALING THE INFLOW FOR THE NORTHERN LINE SO EXPECT THIS ONE TO REMAIN BELOW SEVERE LIMITS. A DISTINCT BOUNDARY EXISTS WEST TO EAST FROM LUFKIN TX TO AUBURN AL. ALONG THIS BOUNDARY...SHOWERS AND THUNDERSTORMS HAVE ERUPTED AND WILL CONTINUE OVER THE NEXT SEVERAL HOURS. BELIEVE THE BEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF THIS BOUNDARY WHERE THE ATMOSPHERE REMAINS VERY UNSTABLE. THIS THOUGHT IS ILLUSTRATED NICELY IN THE NEW DAY ONE SEVERE OUTLOOK ISSUED BY SPC AS THE MODERATE RISK ONLY INCLUDES AREAS SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. COLD FRONT IS CURRENTLY ON THE ARKANSAS SIDE OF THE MISSISSIPPI RIVER. BELIEVE THE AREA WILL EXPERIENCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH THE FRONT. NORTHWEST MISSISSIPPI IS CURRENTLY REPORTING CLEAR SKIES AHEAD OF THE FRONT SO WITH THE FORCING OF THE FRONT AND AN UPPER LEVEL SHORTWAVE APPROACHING... REDEVELOPMENT IS DEFINITELY POSSIBLE LATE THIS AFTERNOON AND EVENING. TIMING OF THE FRONT IS CURRENTLY AROUND 10 PM AT THE MISSISSIPPI-ALABAMA STATE LINE...MIDNIGHT ALONG INTERSTATE 65...AND 3AM MISSISSIPPI-GEORGIA STATE LINE. ONCE THE FRONT PUSHES THROUGH THE AREA OVERNIGHT...HIGH PRESSURE BEGINS TO PUSH INTO THE AREA. MUCH DRIER AND COOLER AIR WILL FILTER INTO THE AREA. IN FACT...TEMPERATURES WILL BE WELL BELOW SEASONAL NORMALS. .LONG TERM... ANOTHER COLD FRONT WILL PUSH THROUGH THE STATE ON SATURDAY BRINGING A CHANCE OF RAIN. DECIDED TO CONTINUE CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT. ONCE THIS COLD FRONT PUSHES THROUGH THE AREA...ANOTHER REINFORCING SHOT OF COLD AIR WILL MOVE INTO THE AREA. A STRONG UPPER LEVEL LOW WILL SPIN OVER THE EASTERN U.S. ON SUNDAY AND BEYOND. THIS WILL TRANSLATE INTO WELL BELOW NORMAL TEMPERATURES THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 72 44 73 / 90 10 10 0 ANNISTON 58 73 45 75 / 90 10 10 0 BIRMINGHAM 55 73 46 75 / 90 10 10 0 TUSCALOOSA 55 74 46 77 / 80 10 0 0 CALERA 59 73 47 76 / 90 10 0 0 AUBURN 61 72 49 74 / 80 10 10 0 MONTGOMERY 60 74 50 77 / 90 0 10 0 TROY 65 75 48 78 / 80 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH IN EFFECT FOR AREAS ALONG AND WEST OF INTERSTATE 65. && KNS/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 PM CDT WED MAY 10 2006 ALZ011>015-017>050-111200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 500 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS EVENING AND TONIGHT. A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE ALONG AND SOUTH OF A LINE FROM ALICEVILLE...TO PRATTVILLE...TO AUBURN THROUGH AT LEAST MIDNIGHT. ADDITIONAL THUNDERSTORMS MAY REDEVELOP THIS EVENING ACROSS WEST MISSISSIPPI ALONG THE COLD FRONT AND MOVE ACROSS CENTRAL ALABAMA. SOME UNCERTAINTY STILL EXISTS IN WHETHER THESE THUNDERSTORMS WILL DEVELOP. IF THESE THUNDERSTORMS DO MATERIALIZE... THE STORMS WILL LAST THROUGH MIDNIGHT FOR AREAS WEST OF INTERSTATE 65...AND UNTIL 3 AM FOR AREAS EAST OF INTERSTATE 65. CURRENTLY...THE MAIN THREAT FOR AREAS SOUTH OF LINE FROM ALICEVILLE...TO PRATTVILLE...TO AUBURN WILL BE DAMAGING WINDS... HAIL...AND ISOLATED TORNADOES. ADDITIONALLY...MANY AREAS WILL SEE FLASH FLOODING AS THE AREA IS ALREADY SATURATED FROM RAINS OVER THE PAST 24 HOURS. AS THE COLD FRONT APPROACHES THE AREA THIS EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP AND MOVE ACROSS NORTH AND CENTRAL ALABAMA. THESE THUNDERSTORMS ALSO HAVE THE POSSIBILITY TO BE STRONG TO SEVERE WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. THE COLD FRONT WILL REACH MISSISSIPPI-ALABAMA STATE LINE AROUND 10 PM...MIDNIGHT ALONG INTERSTATE 65...AND 3AM MISSISSIPPI-GEORGIA STATE LINE. ADDITIONAL FLASH FLOODING PROBLEMS MAY ARISE LATER TONIGHT IF THESE THUNDERSTORMS DEVELOP. PLEASE STAY TUNED FOR THE LATEST WEATHER UPDATES. BE READY AND KNOW WHAT TO DO IF A WARNING IS ISSUED...AND DO NOT DRIVE INTO FLOODED ROADS. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL PASSAGE. GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED...AND A LAKE WIND OR WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH TONIGHT. KNS/99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
05/10/2006 WINSTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN HALEYVILLE.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FORT MITCHELL 32.34N 85.02W
05/10/2006 RUSSELL AL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN FT. MITCHELL
&&
DCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 458 PM CDT WED MAY 10 2006 ALZ049-050-102245- BARBOUR-PIKE- 458 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE AND BARBOUR COUNTIES UNTIL 545 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PIKE AND NORTHERN BARBOUR COUNTIES...MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY...BRUNDIDGE... CLIO...LOUISVILLE...CLAYTON...TEXASVILLE AND EUFAULA THROUGH 545 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 523 PM CDT WED MAY 10 2006 ALZ040-102300- DALLAS- 523 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES WEST OF MINTER...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MINTER THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO LINDEN 32.30N 87.79W
05/10/2006 MARENGO AL EMERGENCY MNGR
PRELIMINARY REPORT...POWER LINES DOWN WITH A COUPLE OF
POLES BROKEN OFF IN LINDEN, ALONG HWY 28, COUNTY ROAD 19
AND JEFFERSON ROAD.
&&
DCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 543 PM CDT WED MAY 10 2006 ALZ042-102315- LOWNDES- 543 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 615 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES WEST OF BRAGGS...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS AND FORT DEPOSIT THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golf ball sized hail was reported in the Farmersville community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512295.